MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*SLEEVE PRX ZTT, 20D-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*SLEEVE PRX ZTT, 20D-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 55-0533
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fever (1858); Inflammation (1932); Pain (1994)
Date of Event 04/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision was done due to pain and high ion levels.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Email notification alleges "metallosis reported by the patient and which according to the hospital was attributable exclusively to alleged manufacturing defects of the implant".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.A complaint was received regarding a mom pinnacle hip construct stating: "the patient was subjected to a right hip arthroplasty on date (b)(6) 2008.In the following years the patient accused pain at the femur and groin.In (b)(6) 2018, the patient had a feverish attack, with strong pain in the groin and block of the right leg.On (b)(6) 2018 the patient was hospitalized with diagnosis of right coxalgia with phlogosis.Subsequently it was detected high ions levels of cr-co.It will be necessary to perform a revision surgery." no device associated with this report was received for examination.A dhr review was conducted for all reported parts.Records can be found in the pc attachments.No non-conformances or deviations were noted.A worldwide complaint database search found no additional related reports against the provided product code/lot code combinations for the stem, sleeve and cup (523194/2271578, 550533/2323957 and 121722050/cp7fc1000, respectively).A complaint database search did find additional related reports (1 each) against the provided product code and lot number combination s for the head and insert (136532000/2332873 and 121887350/2690527, respectively).These were for known mom-related aes.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint samples associated with this report, it was not possible to determine if the devices failed to meet specifications at the time they were released for distribution.The devices associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.Overall, from the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a dhr review was conducted for all reported parts.Records can be found in the pc attachments.No non-conformances or deviations were noted.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw 46582
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
chad gibson
700 orthopaedic drive
warsaw, IN 46582-0988
5743725905
MDR Report Key7984495
Report Number1818910-2018-72956
Device Sequence Number1707581
Product Code LPH
UDI-Device Identifier10603295175339
UDI-Public10603295175339
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Model Number55-0533
Device Catalogue Number550533
Device Lot Number2323957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/31/2018
12/10/2021
01/06/2022
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/01/2018
01/06/2022
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale